Advertisement

Gap Functions for Quasivariational Inequalities and Generalized Nash Equilibrium Problems

  • D. Aussel
  • R. Correa
  • M. Marechal
Article

Abstract

The gap function (or merit function) is a classic tool for reformulating a Stampacchia variational inequality as an optimization problem. In this paper, we adapt this technique for quasivariational inequalities, that is, variational inequalities in which the constraint set depends on the current point. Following Fukushima (J. Ind. Manag. Optim. 3:165–171, 2007), an axiomatic approach is proposed. Error bounds for quasivariational inequalities are provided and an application to generalized Nash equilibrium problems is also considered.

Keywords

Gap function Merit function Set-valued map Quasivariational inequality Nash equilibrium 

References

  1. 1.
    Fukushima, M.: A class of gap functions for quasi-variational inequality problems. J. Ind. Manag. Optim. 3, 165–171 (2007) MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Auslender, A.: Résolution numérique d’inégalités variationnelles. RAIRO R2(7), 67–72 (1973) Google Scholar
  3. 3.
    Crouzeix, J.-P.: Pseudomonotone variational inequality problems: existence of solutions. Math. Program. 78, 305–314 (1997) MathSciNetzbMATHGoogle Scholar
  4. 4.
    Facchinei, F., Pang, J.S.: Finite Dimensional Variational Inequalities. Springer, New York (2003) Google Scholar
  5. 5.
    Solodov, M.V.: Merit functions and error bounds for generalized variational inequalities. J. Math. Anal. Appl. 287, 405–414 (2003) MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Zhang, J., Wan, C., Xiu, N.: The dual gap function for variational inequalities. Appl. Math. Optim. 48, 129–148 (2003) MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Aussel, D., Dutta, J.: On gap functions for multivalued Stampacchia variational inequalities. J. Optim. Theory Appl. 149, 513–527 (2011) MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Dietrich, H.: A smooth dual gap function solution to a class of quasivariational inequalities. J. Math. Anal. Appl. 235, 380–393 (1999) MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Pang, J.-S., Fukushima, M.: Quasi-variational inequalities, generalized Nash equilibria, and multi-leader-follower games. Comput. Manag. Sci. 2, 21–56 (2005) MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Bensoussan, A.: Points de Nash dans le cas de fonctionnelles quadratiques et jeux différentiels linénaires à N personnes. SIAM J. Control Optim. 12, 460–499 (1974) MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Harker, P.T.: Generalized Nash games and quasivariational inequalities. Eur. J. Oper. Res. 54, 81–94 (1991) zbMATHCrossRefGoogle Scholar
  12. 12.
    Aussel, D., Dutta, J.: Generalized Nash equilibrium problem, variational inequality and quasiconvexity. Oper. Res. Lett. 36, 461–464 (2008) MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Von Heusinger, A., Kanzow, C.: Optimization reformulations of the generalized Nash equilibrium problem using Nikaido-Isoda-type functions. Comput. Optim. Appl. 43, 353–377 (2009) MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Giannessi, F.: Some remarks on penalization for Variational Inequalities and generalizations. In: Di Pillo, G., Giannessi, F. (eds.) Nonlinear Optimization and Applications, pp. 171–179. Plenum, New York (1996) Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Lab. PROMES, UPR 8521Université de PerpignanPerpignanFrance
  2. 2.Centro de Modelamiento MatemáticoUniversidad de ChileSantiagoChile

Personalised recommendations